MAUDE Adverse Event Report: ABBOTT VASCULAR 014 HT WINN GUIDE WIRE

ABBOTT VASCULAR 014 HT WINN GUIDE WIRE
Model Number 1012475
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a restenosed and chronic totally occluded lesion in the iliac vein.A 014 ht winn 200t guide wire was advanced from right to left passing an occluded stent.The guide wire was supported with an unspecified catheter and an unspecified support catheter.There was 1cm left to pass the occluded stent; however, it was decided to change the catheter.The catheter and support catheter were removed.It was then noted that the guide wire had separated into two pieces.The proximal portion of the guide wire was removed, but 20cm of the distal guide wire remained in the patient.A snare was used to successfully remove the separated piece.There was clinically significant delay in the procedure.The procedure was successfully completed with a new puncture.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the retuned guide wire and the reported core separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported core separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that inadvertent mishandling and/or manipulation of the guide wire during advancement against the anatomy or other devices used, the guide wire became kinked.Additional manipulation during retraction likely caused the noted core/polymer separation, core break and polymer tears.Additionally, the reported treatments appear to be related to the operational context of the procedure as a snare device was used to successfully remove the separated piece delaying the procedure.The noted teflon damage likely occurred during retraction and was likely caused by the torque device used in the procedure.The noted bends on the guide wire likely occurred during packing for return analysis.The noted kinks likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
014 HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11006302
Report Number2024168-2020-10458
Device Sequence Number3617997
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public08717648156908
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number1012475
Device Catalogue Number1012475
Device Lot Number9012171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SUPPORT CATHETER; UNSPECIFIED SUPPORT CATHETER
Outcome Attributed to Adverse Event Required Intervention;